Facebook Pixel
EmpowHER Guest

I have been injecting Levimir insulin for several years now. One of the side effects I am experiencing is lipodystrophy which has caused my legs to be very ugly. Is there a way to reverse the pitting the injections cause?

By Anonymous February 19, 2016 - 12:30pm
Rate This

Add a Comment5 Comments

Thank you for your time and response.

February 22, 2016 - 7:18pm
HERWriter Guide (reply to uleesh)

Hi again uleesh

You're welcome - I wish I could have been of more help. If I read anything more about this issue, I'll repost on this thread and you'll get an email notification.


February 23, 2016 - 7:22am
HERWriter Guide

Hi Anon!

Thank you for your post!

Lipodystrophy is a side effect of some medications including Levimir. Lipodystrophy is a condition in people where dents and pitting develop on the body around the injection sites they use.

Are you injecting in the same spots all the time? This is generally the cause - injection in the same areas over a long period of time. Can you inject in a wide variety of places in order to avoid this? Have you talked to your doctor about this?

Lipodystrophy is also bad because it can affect the way the medication you are using is absorbed by the body.

Please give us a little more information about your situation to help us to guide you further. We look forward to hearing back from you and in the meantime, feel free to peruse our Diabetes page here: http://www.empowher.com/condition/diabetes


February 19, 2016 - 4:03pm
(reply to Susan Cody)

Thanks for your reply. I never inject in the same spots. I wonder if it's better to inject the Levimir, which is long-term, in an area other than my hips & thighs. One doctor has told me to make sure I rotate injection sites and another disagreed that the lipodystrophy was a side effect. . So, since as far as I know I have educated myself to a point where I think I am not doing anything wrong, I now just want to know if there is a way to undo the damage which is the pitting.

February 19, 2016 - 9:53pm
HERWriter Guide (reply to uleesh)

Hi uleesh

From what I have read, most doctor don't focus on lipodystrophy, rather the disease/condition (in your case, diabetes).
I think it's a good idea to consult a cosmetic surgeon for advice, making sure he/she is fully aware of your health conditions.


February 22, 2016 - 6:55am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Diabetes Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!